My friend is suffering from Dermatographic urticaria ( skin writing ). It starts happening suddenly on any part of the body and itches with making the skin red with marks. She is consulting a doctor in Guwahati but the medicines prescribed are not helping her. That doctor asked to continue a course of 2 weeks and then check for next 10 days. As soon as she completed her dosage, the allergy started again. She says applying Suthol liquid relaxes the burn and after sometime that area becomes normal.
Medicines she took for past 2 weeks were -
Alegra - once a day
Desloratadine tablet Dazit - at night for once
Please suggest what should we do to cure this allergy permanently.
Like the answers? Chat privately for 24 hours with the doctor of your choice
Thanks for the query.
Hives are irritating and difficult to live with. Chronic urticaria is the medical terminology and this condition needs proper assessment. The triggers should be identified. Based on your description, it appears that you have intermittent variable of chronic urticaria. These conditions have strong relation to one's internal health and it needs to be evaluated as often quoted - Skin is the mirror of internal health. Your dermatologist will decide a treatment plan for you after a consultation which probably will include a non-sedative antihistamine and some other medications based on blood chemistry. A common mistake is to take antihistamines as when and needed while it should be taken for a reasonably long time frame in urticaria whether you develop hives or not. After a certain period, it is advisable to wean the treatment. Few advance treatment options also exist which requires once a month treatment. Hope it helps.
Your dermatologist will decide a treatment plan for you after a consultation.
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.